View Single Post
Old 11-15-2012, 12:46 PM   #4
VeeJ VeeJ is offline
Facilitator
(female)
 
Join Date: Feb 2004
Posts: 4,944
VeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB User
Re: Anyone have a rash/acne from plaquenil?

Hi. The non-lupus rashes I read about are more associated with Inflammatory Bowel Disease (IBD), as opposed to Irritable Bowel Syndrome (IBS).

IBD includes things like Ulcerative Colitis and Crohn's. And several other autoimmunes, like Celiac and Vasculitis, can also can wreak havoc on the upper &/or lower GI tract.

IBS is really a lesser problem. I think it's considered "functional", not "erosive". In contrast, IBD's can be "erosive", they can cause far more severe problems, they can require surgery, and they can be life-threatening if left undiagnosed and untreated.

When I had chronic GI problems, my doctors put me thru diagnostic tests repeatedly (upper/lower GI series, sigmoidoscopies, colonoscopies), because they needed to rule the more serious inflammatory bowel diseases (IBD's) either in or out. When they didn't find evidence of IBD, *only then* could they safely say I had something lesser, meaning "just" IBS.

I'm glad you're calling your doctor today, and I really hope you see a gastroenterologist soon---especially in light of your previous surgery! And if you need GI meds that you haven't ever been prescribed, you'll get a shot at those, too. Please let us know what happens next. With my best wishes to you + big hugs, Vee

 
Reply With Quote